Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 77, NWS Green Bay, WI

July 8, 2025Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 6:31 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2025, 6:31 PM CDT (23:31 UTC)
Expired
Jul 8, 2025, 7:19 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calumet County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:49 PM CDTTSTM WND DMGBrillion, WISeveral tree branches down. Report via Calumet County Sheriff Office.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS53 KGRB 082331
SVRGRB
WIC015-071-090030-
/O.NEW.KGRB.SV.W.0077.250708T2331Z-250709T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
631 PM CDT Tue Jul 8 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Calumet County in east central Wisconsin...
  West central Manitowoc County in east central Wisconsin...

* Until 730 PM CDT.

* At 630 PM CDT, a severe thunderstorm was located over Brillion, or
  14 miles east of Appleton, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Brillion around 635 PM CDT.

Other locations impacted by this severe thunderstorm include
Killsnake Wildlife Area, Clarks Mills, Cato, Reedsville, Grimms,
Forest Junction, Collins, Maple Grove, Dundas, and St John.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4424 8824 4424 8798 4411 8779 4400 8812
TIME...MOT...LOC 2330Z 320DEG 13KT 4420 8812 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
2 follow-up statements
794 
WWUS53 KGRB 082359
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
659 PM CDT Tue Jul 8 2025

WIC015-090009-
/O.CAN.KGRB.SV.W.0077.000000T0000Z-250709T0030Z/
Calumet WI-
659 PM CDT Tue Jul 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALUMET COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4414 8804 4420 8792 4411 8779 4409 8784
      4403 8804
TIME...MOT...LOC 2359Z 321DEG 17KT 4411 8799 

$$

WIC071-090030-
/O.CON.KGRB.SV.W.0077.000000T0000Z-250709T0030Z/
Manitowoc WI-
659 PM CDT Tue Jul 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL MANITOWOC COUNTY...

At 659 PM CDT, a severe thunderstorm was located near Brillion, or 15
miles west of Manitowoc, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Manitowoc County, including the following locations...
Collins, Clarks Mills, Maple Grove, Cato, Reedsville, Grimms, and
Whitelaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4414 8804 4420 8792 4411 8779 4409 8784
      4403 8804
TIME...MOT...LOC 2359Z 321DEG 17KT 4411 8799 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
852 
WWUS53 KGRB 090019
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
719 PM CDT Tue Jul 8 2025

WIC071-090028-
/O.CAN.KGRB.SV.W.0077.000000T0000Z-250709T0030Z/
Manitowoc WI-
719 PM CDT Tue Jul 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MANITOWOC COUNTY
IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However, small hail and gusty winds are still 
possible with this thunderstorm as it shifts toward Manitowoc 
through 8 PM. 

&&

LAT...LON 4414 8804 4420 8792 4411 8779 4409 8784
      4403 8804
TIME...MOT...LOC 0017Z 320DEG 13KT 4406 8793 

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 4 hours 18 minutes earlier. Its key messages:

  • Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
  • Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Scattered storms will gradually diminish this evening.
  Isolated hail up to 1" or gusty winds could occur, mainly
  across far northeast Wisconsin.

- Additional showers/storms likely (60-80% chance) late Friday
  into Saturday. Confidence in severe storms is low, but
  locally heavy rain may occur.

&&

.DISCUSSION...
Issued at 213 PM CDT Tue Jul 8 2025

Scattered Storms Through This Evening...

Broad mid-level trough will pass across the northern Great Lakes
this afternoon into early evening. Overall, limited synoptic forcing
and modest low-level convergence should tend to keep convection
isolated to scattered and fairly disorganized, with the higher
chances along the WI/MI border. Mid-level lapse rates should be
rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching
1000-1500 J/kg across eastern Wisconsin this afternoon. With
30-40 kts of effective bulk shear, hail or gusty winds could not
be ruled out with any more persistent cores, especially across
far northeast Wisconsin where temps aloft are cooler and forcing
from the shortwave may be a bit stronger, but the overall
threat looks quite limited. SPC did add a marginal (level 1 of
5) risk for severe storms for a small area of northeast
Wisconsin to account for this risk. Storms may persist into the
evening before diminishing as instability wanes.

Mid Week into Early Next Week...

Surface ridging will provide dry weather for the mid-week period.
The next period of focus for more impactful weather comes Friday
into Saturday as a shortwave trough emerging from the central
Rockies interacts with a broader trough approaching from the
northern plains. Rich moisture will be advected northward in advance
of this system with precipitable water values forecast to exceed the
90th percentile relative to climo, based on the NAEFS. Although
synoptic and mesoscale details remain unclear, the environment
would support the potential for locally heavy rainfall. Right
now, the NBM shows the footprint of highest probabilities for at
least 1" of rain during this time (30-50%) across parts of
Minnesota and western Wisconsin. The degree of destabilization
remains unclear on Friday, and with relatively weak deep layer
wind shear expected, the overall severe weather threat looks
rather low for now, with the various machine-learning outputs
showing general 5-15% probabilities for severe weather across
the area on Friday. The timing of the wave could impact
rain/storm chances heading through Saturday.

Otherwise, a typical mid-July weather pattern will continue late
this weekend into early next week with quasi-zonal flow across the
northern tier of states and any showers/storms tied to lower
predictability shortwave troughs. No clear precipitation signal is
evident at this time.

Temps generally look seasonable over the next week with a slow climb
for mid to late week along with increasing humidity levels late this
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1159 AM CDT Tue Jul 8 2025

Scattered storms (30-60% chance) will develop by mid-afternoon
before weakening in the evening. Some uncertainty in coverage
exists, although the highest chances appear to be focused across
far northeast Wisconsin. Updates likely will be needed, based
on afternoon trends.

Otherwise, a weak front will slide through this afternoon and
evening with winds becoming light overnight. As low-level flow
shifts northerly overnight, some guidance suggests MVFR/IFR
stratus developing for a period overnight into Wednesday
morning, so have trended that direction for this issuance.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...None.

&&

DISCUSSION...JM
AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Tue Jul 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the evening.
Organized severe storms are not expected, but isolated hail or
gusty winds are possible, mainly across far northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional thunderstorm chances return Friday into Saturday.
Locally heavy rainfall is possible Friday afternoon and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-091915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will diminish through the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Friday night into Saturday.

In the hours before

Special weather statement, Jul 8, 5:33 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT Tue Jul 8 2025

WIZ038-039-082300-
Outagamie WI-Brown WI-
533 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BROWN AND
SOUTHEASTERN OUTAGAMIE COUNTIES THROUGH 600 PM CDT...

At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little Chute, or 8 miles northeast of Appleton, moving southeast at
20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Kaukauna around 540 PM CDT.

Other locations impacted by this storm include Little Rapids, Murphy
Corner, Chicago Corners, Combined Locks, Wrightstown, Freedom, De
Pere, Oneida, and Ashwaubenon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4435 8840 4447 8827 4447 8819 4446 8811
      4437 8806 4424 8822 4424 8831
TIME...MOT...LOC 2233Z 311DEG 16KT 4437 8828

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kotenberg
Local storm report, Jul 8, 5:49 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
549 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Tstm Wnd Dmg     1 W Aurora              45.78N 88.13W
07/08/2025                   Florence           WI   Public

            Trees and power lines down in Aurora.

&&
Local storm report, Jul 8, 5:51 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
551 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Hail             Mcallister              45.33N 87.72W
07/08/2025  E1.00 Inch       Marinette          WI   Public

            1 inch hail reported by local business. Time
            estimated from radar.

&&

KK
Special weather statement, Jul 8, 5:52 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
552 PM CDT Tue Jul 8 2025

WIZ022-039-040-090000-
Kewaunee WI-Door WI-Brown WI-
552 PM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BROWN...NORTHERN
KEWAUNEE AND DOOR COUNTIES THROUGH 700 PM CDT...

At 552 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northwest of Egg
Harbor to near Marinette to 9 miles northwest of Bay Shore Park.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Egg Harbor around 600 PM CDT.
  Ephraim around 605 PM CDT.
  Sturgeon Bay and Jacksonport around 625 PM CDT.

Other locations impacted by these storms include Peninsula State
Park, Valmy, Slovan, Gregorville, Rankin, Euren, Whitefish Bay,
Carlsville, Vignes, and Maplewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4501 8710 4486 8715 4476 8727 4447 8745
      4461 8796 4471 8793 4471 8792 4463 8793
      4464 8792 4469 8780 4487 8765 4494 8745
      4518 8727 4513 8696 4510 8695
TIME...MOT...LOC 2252Z 288DEG 19KT 4515 8736 4500 8762 4475 8792

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JLA
Local storm report, Jul 8, 6:00 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
600 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Tstm Wnd Gst     2 N Little Chute        44.32N 88.25W
07/08/2025  M45 MPH          Outagamie          WI   Trained Spotter

            Pea size hail was also reported. Observation
            taken at Highway 41 and Highway J.

&&
Special weather statement, Jul 8, 6:08 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
608 PM CDT Tue Jul 8 2025

WIZ039-049-050-082345-
Calumet WI-Manitowoc WI-Brown WI-
608 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BROWN...
NORTHEASTERN CALUMET AND NORTHWESTERN MANITOWOC COUNTIES THROUGH 645
PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brillion, or 14 miles east of Appleton, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Brillion around 615 PM CDT.

Other locations impacted by this storm include Askeaton, Dundas,
Wayside, Wrightstown, Menchalville, Forest Junction, and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4424 8825 4424 8819 4431 8819 4433 8817
      4423 8786 4411 8806
TIME...MOT...LOC 2308Z 305DEG 17KT 4424 8809

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kotenberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:40 PM CDTSevere Thunderstorm WarningGRBFlorence50 min
Jul 8, 3:28 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Jul 8, 3:49 PM CDTSevere Thunderstorm WarningGRBMarinette41 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto56 min
Jul 8, 4:47 PM CDTSpecial Weather StatementGRBOutagamie58 min
Jul 8, 4:51 PM CDTSevere Thunderstorm WarningGRBMarinette9 min
Jul 8, 5:10 PM CDTSpecial Marine WarningGRB65 min
Jul 8, 5:32 PM CDTSpecial Weather StatementGRBOconto43 min
Jul 8, 5:33 PM CDTSpecial Weather StatementGRBOutagamie27 min
Jul 8, 5:38 PM CDTSpecial Marine WarningGRB66 min
Jul 8, 5:52 PM CDTSpecial Weather StatementGRBDoor, Kewaunee68 min
Jul 8, 6:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Jul 8, 6:08 PM CDTSpecial Weather StatementGRBCalumet37 min
Jul 8, 6:23 PM CDTSpecial Marine WarningGRB67 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.